Georgia, 2020

Hail and Damaging Winds in Georgia, May 22, 2020

May 22, 2020 · NWS FFC · 16 events in 14 counties and zones

Scattered to numerous thunderstorms along a warm front lifting north across the state resulted in scattered strong to severe thunderstorms across north and central Georgia during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.2 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered to numerous thunderstorms along a warm front lifting north across the state resulted in scattered strong to severe thunderstorms across north and central Georgia during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 22, 9:45 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, May 22, 9:45 AM EST, 1 hour 57 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1045 AM EDT Fri May 22 2020

.Update...
Have tweaked pops across the far north based on radar. Otherwise
no changes.

41

.PREV DISCUSSION... /Issued 307 AM EDT Fri May 22 2020/

SHORT TERM /Today through Saturday/...
Current radar loop shows showers beginning to increase across the
region as a weak shortwave begins to pushes into the state from the
west. The wedge is still in place across North and Central GA but it
is weakening and will continue to erode as the stalled frontal
boundary over central GA lifts slowly north as a warm front today.
This front lifting will act as a catalyst for additional showers and
isolated thunderstorms across the area today. By this afternoon, the
main area to monitor will be northern Georgia as the aforementioned
shortwave and daytime heating will allow for increased precip
chances through the evening hours. With increasing instability,
shear, steepening lapse rates, ample moisture, and increased lift
from the shortwave, some strong to severe storms will be possible.
This also goes very well with SPCs placement of the Marginal risk
area across north and eastern/central portions of the state today.
The main threats will be gusty winds and hail, although a brief
tornado can't be ruled out. Once the wave moves NE of the area
tonight, things calm down some for Saturdays forecast. Still keeping
in a slight chance of afternoon Showers and Thunderstorms but
without the deep layer moisture, instability, and a lifting
mechanism, only expecting isolated general storms through Sat
evening.

Temps will also be on the rise with highs today expected into the
upper 70s to lower 90s and highs Sat mainly in the 80s and 90s. Low
temps tonight will dip into the 60s across the state.

01

LONG TERM /Saturday Night through Thursday/...

Pattern in the long term period somewhat static through Thurs as
eastern CONUS upper ridge builds north. Some consensus that upper
low will cutoff over the western Atlantic and swing west
underneath upper ridge again after Tuesday. Was hoping we were
done with that stupid high-over-low weathermans-woe pattern we are
just getting out of. Difference this time around is another deep
cutoff low progged by most medium range models starting Tuesday
over the southern plains amplifying/narrowing upper ridging over
the eastern CONUS. It is actually common to get blocked patterns
like this in May before westerlies retreat further north.

Only thing to keep weather interesting is weak CAD developing
Sunday then building in from the east stronger thru the week. As
CAD front moves in late Sunday and Monday, should see decent
chances for convection with deeper moisture in spite of upper
ridging and weak flow aloft. Small chances for isolated diurnal
convection after Monday as boundary washes out and a little
subsidence develops ahead periphery of upper low over the
southern plains and mid-south. Slightly above normal temps thru
the period.

SNELSON

&&

.AVIATION...
12Z Update...
A mix of VFR/MVFR cigs across the area this morning with spotty
SHRA/TSRA with a lifting warm front. MVFR cigs possible within any
SHRA/TSRA, but otherwise VFR decks expected this afternoon. This
afternoon/evening chances for SHRA/TSRA increase again after about
20Z through the early overnight hours, although confidence is low
on best timing/coverage. SE winds should shift SW after daybreak
today around 9kts or less and should stay on the W side through
the rest of the taf cycle.

//ATL Confidence...12Z Update...
Confidence medium on SHRA/TSRA coverage.
Confidence medium to high on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          81  64  88  67 /  50  30  30  10
Atlanta         84  66  87  68 /  50  20  30  10
Blairsville     73  60  82  62 /  60  40  40  10
Cartersville    83  64  87  65 /  50  20  30  10
Columbus        89  68  92  69 /  40  30  20  10
Gainesville     78  64  85  67 /  50  30  30  10
Macon           90  66  91  69 /  30  30  20  10
Rome            82  64  87  65 /  60  30  30  10
Peachtree City  86  65  88  66 /  40  20  30  10
Vidalia         93  69  92  71 /  20  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, May 22, 10:45 AM EST, 57 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1145 AM EDT Fri May 22 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1145 AM EDT Fri May 22 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms, some strong, are likely though this
evening, mainly over north Georgia. Lightning, small hail, brief
heavy rain and gusty winds are possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms are possible again Saturday through Thursday with the
highest chances on Sunday and Monday. Some storms could be strong on
Sunday and Monday with lightning, heavy rain and gusty winds
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, May 22, 8:41 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
941 AM EDT Fri May 22 2020

GAZ001>003-221430-
Catoosa GA-Walker GA-Dade GA-
941 AM EDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WALKER AND DADE
COUNTIES UNTIL 1030 AM EDT...

At 940 AM EDT...a line of strong thunderstorms extended from west of
Cole City through southwest of Rising Fawn, moving east at 45 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Linwood, Chattanooga  Valley,
Hooker, Cloudland Canyon State Park, Cooper Heights, Rock Spring,
Rising Fawn, Noble, Lakeview, Wood Station, Indian Springs and
Graysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8560 3498 8504 3482 8512 3482 8513
      3478 8514 3476 8515 3459 8543 3459 8553
TIME...MOT...LOC 1340Z 261DEG 41KT 3520 8566 3488 8579 3470 8594 3451
8625 3439 8658

HAIL...0.75IN
WIND...40MPH
Special weather statement, May 22, 9:30 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Fri May 22 2020

GAZ002>005-011-012-019-221515-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
1030 AM EDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WHITFIELD...
CATOOSA...WALKER...WESTERN GORDON...MURRAY AND NORTHERN FLOYD
COUNTIES UNTIL 1115 AM EDT...

At 1028 AM EDT...a line of strong thunderstorms extend from near
Fort Oglethorpe through north of Menlo, moving east at 45 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Calhoun, Lafayette, Summerville, Chatsworth, Ringgold, Fort
Oglethorpe, Chickamauga, Trion, Varnell, Eton, Tunnel Hill, Cohutta,
Resaca, Lyerly, Menlo, Center Post, Crandall, Subligna and
Beaverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8464 3471 8473 3442 8504 3428 8546
      3463 8554 3473 8538 3499 8525
TIME...MOT...LOC 1428Z 269DEG 39KT 3513 8515 3471 8535 3444 8564 3428
8598

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 22, 10:15 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Fri May 22 2020

GAZ005>008-011>013-019>021-221600-
Chattooga GA-Gilmer GA-Union GA-Cherokee GA-Gordon GA-Bartow GA-
Pickens GA-Murray GA-Floyd GA-Fannin GA-
1115 AM EDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA...
GILMER...NORTHWESTERN UNION...NORTHWESTERN CHEROKEE...GORDON...
NORTHERN BARTOW...PICKENS...MURRAY...FLOYD AND FANNIN COUNTIES UNTIL
NOON EDT...

At 1113 AM EDT...a line of strong thunderstorms extended from Tennga
to Tilton, Armuchee and Lyerly, moving east at 45 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Cartersville, Calhoun, Chatsworth, Jasper, Ellijay, Blue Ridge,
Adairsville, Cave Spring, Eton, White, Kingston, East Ellijay,
Resaca, Plainville, Morganton, Talking Rock, Shannon, Cassville and
Fairmount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8408 3438 8447 3411 8506 3408 8542
      3436 8548 3443 8514 3462 8492 3474 8482
      3499 8474
TIME...MOT...LOC 1513Z 265DEG 39KT 3503 8469 3479 8476 3440 8506 3426
8543 3417 8578

HAIL...0.75IN
WIND...40MPH
Special weather statement, May 22, 11:00 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1200 PM EDT Fri May 22 2020

GAZ006>009-012>015-019>021-221630-
Gilmer GA-Dawson GA-Union GA-Towns GA-Cherokee GA-Gordon GA-
Bartow GA-Pickens GA-Floyd GA-Lumpkin GA-Fannin GA-
1200 PM EDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WESTERN DAWSON...
UNION...WESTERN TOWNS...NORTHERN CHEROKEE...SOUTHEASTERN GORDON...
BARTOW...PICKENS...SOUTHEASTERN FLOYD...LUMPKIN AND EASTERN FANNIN
COUNTIES UNTIL 1230 PM EDT...

At 1157 AM EDT...a line of strong thunderstorms extend from near Ivy
Log to Cartecay, Cassville and Cave Spring, moving east at 55 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Canton, Cartersville, Jasper, Ellijay, Blue Ridge, Hiawassee,
Blairsville, Adairsville, Euharlee, Emerson, Ball Ground, Nelson,
Young Harris, White, Waleska, Kingston, East Ellijay, Morganton and
Talking Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8367 3482 8377 3478 8383 3467 8387
      3423 8442 3410 8483 3411 8521 3423 8523
      3433 8502 3468 8451 3491 8430 3499 8427
TIME...MOT...LOC 1557Z 258DEG 49KT 3513 8409 3493 8414 3459 8441 3444
8463 3421 8493 3412 8527

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 22, 11:22 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1222 PM EDT Fri May 22 2020

GAZ014-021-022-033-221700-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
1222 PM EDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
SOUTHEASTERN CHEROKEE AND FORSYTH COUNTIES UNTIL 100 PM EDT...

At 1221 PM EDT...a strong thunderstorm was over Hickory Flat, or near
Canton...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Cumming, Milton, Woodstock, Sugar Hill, Holly Springs, Free
Home, Buffington, Hickory Flat, Drew, Union Hill, Coal Mountain,
Hightower, Birmingham, Matt, Silver City, Holbrook, Lathemtown,
Ducktown and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3420 8403 3419 8405 3418 8406 3417 8406
      3415 8408 3414 8408 3413 8410 3409 8449
      3423 8454 3440 8409
TIME...MOT...LOC 1621Z 256DEG 20KT 3419 8446

HAIL...0.75IN
WIND...50MPH

The radar

The Atlanta radar (KFFC), 85 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
May 22, 11:42 AM EST to 12:12 PM EST
Where
Cherokee County, 2.67 mi ENE of Woodstock to 3.99 mi S of Orange
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
34.120, -84.480

The Cherokee County Emergency Manager reported several trees blown down across the southeastern portion of the county from the Lebanon area to Union Hill. A tree fell onto a vehicle and a mobile home near Lebanon causing significant damage to both. No injuries were reported.

Hail, Forsyth

When
May 22, 12:05 PM EST to 12:25 PM EST
Where
Forsyth County, 1.16 mi SSE of Drew to 1.19 mi WSW of Dunn
Measured
1.75 in hail
Property damage
$5.0 million
Reported by
Public
Coordinates
34.185, -84.210

The public reported hail the size of quarters to half dollars near the Polo Golf and Country Club and hail the size of golf balls 1 mile north of Cumming.

Thunderstorm Wind, Hall

When
May 22, 12:22 PM EST to 12:32 PM EST
Where
Hall County, 0.4 mi SSE of Chestnut Mountain
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.164, -83.828

The Hall County Emergency Manager reported power lines blown down near the intersection of Highway 211 and Winder Highway.

Thunderstorm Wind, Jackson

When
May 22, 12:35 PM EST to 12:55 PM EST
Where
Jackson County, 0.7 mi SSW of Fairview to 1.72 mi NNE of Dry Pond
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
34.161, -83.735

The Jackson County Emergency Manager reported several trees blown down across the northern portion of the county from near Pendergrass and Talmo to southwest of Maysville. Trees were down on Talmo Trail, Murphy Road, Cottage Loop Road, Old Gainesville Road, Dry Pond Road, Deadwyler Road and Plainview Road.

Thunderstorm Wind, Banks

When
May 22, 1:04 PM EST to 1:14 PM EST
Where
Banks County, 2.07 mi S of Arp
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.270, -83.422

The Banks County Highway Department reported a tree blown down across Highway 59 in front of the Beaver Dam Baptist Church.

Hail, Madison

When
May 22, 1:20 PM EST to 1:30 PM EST
Where
Madison County, Planter
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.120, -83.330

A COOP observer 6 miles west of Danielsville reported hail the size of quarters.

Thunderstorm Wind, Stewart

When
May 22, 4:49 PM EST to 5:09 PM EST
Where
Stewart County, Lumpkin to 0.97 mi W of Green Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.050, -84.800

The Stewart County Emergency Manager reported trees and power lines blown down from Lumpkin to northeast of Louvale. Trees and power lines were down on Valley Road, Liberty Street and Broad Street in Lumpkin and along Moores Store Road northeast of Louvale.

Thunderstorm Wind, Meriwether

When
May 22, 4:55 PM EST to 5:10 PM EST
Where
Meriwether County, 1.02 mi NNW of Gay to 0.35 mi WNW of Carmel
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
NWS Employee
Coordinates
33.093, -84.578

An off-duty National Weather Service employee and the Meriwether County 911 center reported trees blown down from Gay to east of Alvaton. Near the intersection of Clark Road and Greenville Street in Gay, a large oak tree was blown down onto a house and 2 vehicles, causing considerable damage to each. No injuries were reported. Several trees were blown down near the intersection of Highway 362 and Mt Carmel Road.

Thunderstorm Wind, Sumter

When
May 22, 5:13 PM EST to 5:23 PM EST
Where
Sumter County, 1.13 mi NNW of Lebanon
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.034, -84.429

The Sumter County 911 center reported a tree blown down on Highway 280 near Cucumber Road.

Hail, Webster

When
May 22, 5:20 PM EST to 5:40 PM EST
Where
Webster County, 0.48 mi SW of Preston
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.066, -84.537

The Webster County Emergency Manager reported hail the size of golf balls in Preston.

Thunderstorm Wind, Webster

When
May 22, 5:20 PM EST to 5:35 PM EST
Where
Webster County, 1.37 mi NNW of Preston to 1.51 mi N of Preston
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.087, -84.541

The Webster County Emergency Manager reported numerous trees blown down along Highway 41 just north of Preston.

Thunderstorm Wind, Schley

When
May 22, 5:35 PM EST to 5:45 PM EST
Where
Schley County, 1.16 mi NW of Ellaville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.243, -84.313

The Schley County Emergency Manager reported 4 trees blown down onto power lines in Ellaville.

Thunderstorm Wind, Sumter

When
May 22, 5:47 PM EST to 6:27 PM EST
Where
Sumter County, 1.17 mi E of Concord to 1.12 mi E of Parkers
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
32.130, -84.360

The Sumter County 911 center reported several trees blown down from Dupree Road, Orchid Drive and Tallent Store Road northwest of Americus to Leslie-Lamar Road near Leslie.

Thunderstorm Wind, Houston

When
May 22, 6:40 PM EST to 6:50 PM EST
Where
Houston County, 0.84 mi WSW of Elko to 2.73 mi ESE of Elko
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.324, -83.712

The Houston County Emergency Manager reported several trees blown down along Highway 26 between Elko and Brown Hill Road.

Thunderstorm Wind, Bleckley

When
May 22, 6:58 PM EST to 7:10 PM EST
Where
Bleckley County, 0.69 mi S of Goldsboro to 0.49 mi WSW of Brown Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.460, -83.230

The Bleckley County 911 center reported trees blown down across the eastern end of the county including on Salem Church Road near Mullis White Road and along Highway 112 in the far northeast corner of the county.

Thunderstorm Wind, Twiggs

When
May 22, 7:24 PM EST to 7:39 PM EST
Where
Twiggs County, 0.87 mi SSW of Jeffersonville to 0.13 mi SSW of Jeffersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
32.669, -83.356

The Twiggs County 911 center reported numerous trees blown down along Highway 96 Near Jeffersonville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898773, 898762, 898775, 898779, 898781, 898765, 898791, 898792, 898793, 898767, 898768, 898794, 898795, 898798, 898800, 898802.